Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Riverton, WY

September 12, 20078 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Sep 12, 2007, 2:27 AM MDT for 8 counties in Wyoming. It took effect at Sep 12, 2007, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2007, 2:27 AM MDT (08:27 UTC)
In effect from
Sep 12, 2007, 1:00 PM MDT
Expired
Sep 12, 2007, 8:00 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY, Teton County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 46 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3354 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 120827
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
227 AM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
PORTIONS OF CENTRAL AND NORTHWEST WYOMING...

.SOUTHWEST TO WEST WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING
COLD FRONT. IN ADDITION...VERY DRY AND UNSEASONABLY WARM
CONDITIONS ARE EXPECTED. THIS IN COMBINATION WITH CRITICAL
FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

WYZ140-286-121630-
/O.UPG.KRIW.FW.A.0005.070912T1900Z-070913T0200Z/
/O.NEW.KRIW.FW.W.0010.070912T1900Z-070913T0200Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
227 AM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A SOUTHWEST TO WEST WIND BETWEEN 15 AND 25 MPH...WITH GUSTS TO
AROUND 35 MPH ARE EXPECTED ACROSS NORTHWEST WYOMING THIS AFTERNOON
AND EVENING. THE STRONGER WINDS WILL BE OVER THE ABSAROKA MOUNTAINS.
THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BETWEEN 10 AND
15 PERCENT AND CRITICAL FUELS...RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE INTO
THE AREA LATE THIS AFTERNOON OR EARLY EVENING...BRINGING IN HIGHER
RELATIVE HUMIDITIES ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ288-121630-
/O.UPG.KRIW.FW.A.0005.070912T1900Z-070913T0200Z/
/O.NEW.KRIW.FW.W.0010.070912T1900Z-070913T0200Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
227 AM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A SOUTHWEST TO WEST WIND BETWEEN 15 AND 25 MPH...WITH FREQUENT
GUSTS OF 35 MPH AND HIGHER WILL DEVELOP TODAY ACROSS THE EAST
SLOPE OF THE WIND RIVER MOUNTAINS. THESE WINDS...COMBINED WITH
RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT AND CRITICAL
FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EVENING. SLIGHTLY HIGHER HUMIDITIES WILL MOVE THIS
EVENING ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ283-121630-
/O.UPG.KRIW.FW.A.0005.070912T1900Z-070913T0200Z/
/O.NEW.KRIW.FW.W.0010.070912T1900Z-070913T0200Z/
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
227 AM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A SOUTHWEST TO WEST WIND BETWEEN 15 AND 20 MPH IS EXPECTED TO
DEVELOP...WITH FREQUENT GUSTS TO AROUND 30 MPH ACROSS THE WIND
RIVER BASIN. THESE WINDS WILL MIX DOWN INTO THE WIND RIVER
BASIN BETWEEN 1 AND 3 PM. THESE WINDS...COMBINED WITH RELATIVE
HUMIDITIES BETWEEN 10 AND 15 PERCENT AND CRITICAL FUELS...WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.  A
COLD FRONT WILL MOVE INTO THE AREA THIS EVENING...BRINGING IN HIGHER
RELATIVE HUMIDITIES ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ280-285-289-121630-
/O.UPG.KRIW.FW.A.0005.070912T1900Z-070913T0200Z/
/O.NEW.KRIW.FW.W.0010.070912T1900Z-070913T0200Z/
NATRONA COUNTY / CASPER BLM-SOUTH BIGHORN MOUNTAINS-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
227 AM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL INCREASE BY LATE MORNING...WITH
SPEEDS GENERALLY BETWEEN 15 AND 25 MPH...WITH FREQUENT GUSTS TO
35 MPH PERSISTING THROUGH THE AFTERNOON AND EVENING. THE RELATIVE
HUMIDITY WILL DIP TO BETWEEN 10 TO 15 PERCENT THIS AFTERNOON. THE WINDS
AND LOW HUMIDITY...COMBINED WITH CRITICAL FUELS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A
COLD FRONT WILL MOVE INTO THE AREA THIS EVENING...BRINGING IN
HIGHER RELATIVE HUMIDITIES ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KRIW 121655
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1055 AM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
PORTIONS OF CENTRAL AND NORTHWEST WYOMING...

.SOUTHWEST TO WEST WINDS WILL INCREASE TODAY AHEAD OF AN
APPROACHING COLD FRONT. IN ADDITION...VERY DRY AND UNSEASONABLY
WARM CONDITIONS ARE EXPECTED. THIS IN COMBINATION WITH CRITICAL
FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

WYZ140-286-130000-
/O.CON.KRIW.FW.W.0010.070912T1900Z-070913T0200Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
1055 AM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

A SOUTHWEST TO WEST WIND BETWEEN 15 AND 25 MPH...WITH GUSTS TO
AROUND 35 MPH ARE EXPECTED ACROSS NORTHWEST WYOMING THIS
AFTERNOON AND EVENING. THE STRONGER WINDS WILL BE OVER THE
ABSAROKA MOUNTAINS. THESE WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES BETWEEN 10 AND 15 PERCENT AND CRITICAL FUELS...
RESULTING IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING. A COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON
OR EARLY EVENING...BRINGING IN HIGHER RELATIVE HUMIDITIES
ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ288-130000-
/O.CON.KRIW.FW.W.0010.070912T1900Z-070913T0200Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
1055 AM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

A SOUTHWEST TO WEST WIND BETWEEN 15 AND 25 MPH...WITH FREQUENT
GUSTS OF 35 MPH AND HIGHER WILL DEVELOP TODAY ACROSS THE EAST
SLOPE OF THE WIND RIVER MOUNTAINS. THESE WINDS...COMBINED WITH
RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT AND CRITICAL
FUELS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EVENING. SLIGHTLY HIGHER HUMIDITIES WILL MOVE THIS
EVENING ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ283-130000-
/O.CON.KRIW.FW.W.0010.070912T1900Z-070913T0200Z/
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
1055 AM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

A SOUTHWEST TO WEST WIND BETWEEN 15 AND 20 MPH IS EXPECTED TO
DEVELOP...WITH FREQUENT GUSTS TO AROUND 30 MPH ACROSS THE WIND
RIVER BASIN. THESE WINDS WILL MIX DOWN INTO THE WIND RIVER BASIN
BETWEEN 1 AND 3 PM. THESE WINDS...COMBINED WITH RELATIVE
HUMIDITIES BETWEEN 10 AND 15 PERCENT AND CRITICAL FUELS...WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING.  A COLD FRONT WILL MOVE INTO THE AREA THIS EVENING...
BRINGING IN HIGHER RELATIVE HUMIDITIES ALLEVIATING THE CRITICAL
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ280-285-289-130000-
/O.CON.KRIW.FW.W.0010.070912T1900Z-070913T0200Z/
NATRONA COUNTY / CASPER BLM-SOUTH BIGHORN MOUNTAINS-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
1055 AM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

SOUTHWEST TO WEST WINDS WILL INCREASE INTO THE AFTERNOON HOURS...WITH
SPEEDS GENERALLY BETWEEN 15 AND 25 MPH...WITH FREQUENT GUSTS TO 35
MPH PERSISTING THROUGH THE AFTERNOON AND EVENING. THE RELATIVE
HUMIDITY WILL DIP TO BETWEEN 10 TO 15 PERCENT THIS AFTERNOON. THE
WINDS AND LOW HUMIDITY...COMBINED WITH CRITICAL FUELS WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A
COLD FRONT WILL MOVE INTO THE AREA THIS EVENING...BRINGING IN
HIGHER RELATIVE HUMIDITIES ALLEVIATING THE CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TEAM RIVERTON
000
WWUS85 KRIW 122152
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
352 PM MDT WED SEP 12 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING FOR PORTIONS OF
CENTRAL AND NORTHWEST WYOMING...


WYZ140-286-130200-
/O.CON.KRIW.FW.W.0010.000000T0000Z-070913T0200Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
352 PM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

A SOUTHWEST TO WEST WIND BETWEEN 15 AND 25 MPH...WITH GUSTS TO
AROUND 35 MPH WILL CONTINUE INTO THE EVENING. THE STRONGER WINDS
WILL BE OVER THE ABSAROKA MOUNTAINS. THESE WINDS WILL COMBINE WITH
RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT AND CRITICAL
FUELS... RESULTING IN CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING.
A COLD FRONT WILL MOVE INTO THE NORTHERN PART OF THE AREA AFTER 6
PM...BRINGING IN A SHARP NORTHERLY WIND SHIFT ALONG THE EAST
SLOPE OF THE ABSAROKA MOUNTAINS BUT EVENTUALLY HIGHER RELATIVE
HUMIDITIES AFTER 8 PM...LESSENING THE THREAT OF CRITICAL RED FLAG
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ288-130200-
/O.CON.KRIW.FW.W.0010.000000T0000Z-070913T0200Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
352 PM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

A SOUTHWEST TO WEST WIND BETWEEN 15 AND 25 MPH...WITH FREQUENT
GUSTS OF 35 MPH WILL CONTINUE ACROSS THE EAST SLOPE OF THE WIND
RIVER MOUNTAINS. THESE WINDS...COMBINED WITH RELATIVE HUMIDITIES
BETWEEN 10 AND 15 PERCENT AND CRITICAL FUELS...WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING. SLIGHTLY
HIGHER HUMIDITIES AFTER 8 PM WILL WILL DECREASE THE CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ283-130200-
/O.CON.KRIW.FW.W.0010.000000T0000Z-070913T0200Z/
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
352 PM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

A SOUTHWEST TO WEST WIND BETWEEN 15 AND 20 MPH IS EXPECTED TO
OCCUR FOR SEVERAL HOURS...WITH FREQUENT GUSTS TO AROUND 30 MPH
ACROSS THE WIND RIVER BASIN. THESE WINDS...COMBINED WITH RELATIVE
HUMIDITIES BETWEEN 5 AND 10 PERCENT AND CRITICAL FUELS...WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING. A COLD
FRONT WILL MOVE INTO THE AREA THIS EVENING... BRINGING IN HIGHER
RELATIVE HUMIDITIES ALLEVIATING THE CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ280-285-289-130200-
/O.CON.KRIW.FW.W.0010.000000T0000Z-070913T0200Z/
NATRONA COUNTY / CASPER BLM-SOUTH BIGHORN MOUNTAINS-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
352 PM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

SOUTHWEST WINDS OF 15 AND 25 MPH...WITH FREQUENT GUSTS TO 35 MPH
WILL PERSIST INTO THE EVENING. RELATIVE HUMIDITIES WILL BE AROUND
10 PERCENT OR LESS UNTIL 8 PM. THE WINDS AND LOW HUMIDITY...COMBINED
WITH CRITICAL FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
UNTIL 8 PM BEFORE WINDS DECREASE AND RELATIVE HUMIDITIES BEGIN TO
RECOVER ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TEAM RIVERTON
000 
WWUS85 KRIW 130202
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
802 PM MDT WED SEP 12 2007

WYZ140-286-130315-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-070913T0200Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
802 PM MDT WED SEP 12 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE ABOVE 15 PERCENT THIS
EVENING. ALTHOUGH...WINDS WILL CONTINUE TO BE BREEZY FOR A FEW
MORE HOURS...ESPECIALLY OVER THE ABSAROKA MOUNTAINS. THUS...THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

WYZ288-130315-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-070913T0200Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
802 PM MDT WED SEP 12 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE BEGUN TO DIMINISH AND RELATIVE HUMIDITIES WILL CONTINUE
TO INCREASE ABOVE 15 PERCENT THIS EVENING. THUS...THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

WYZ283-130315-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-070913T0200Z/
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
802 PM MDT WED SEP 12 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES WILL CONTINUE TO
INCREASE ABOVE 15 PERCENT THIS EVENING. THUS...THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

WYZ280-285-289-130315-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-070913T0200Z/
NATRONA COUNTY / CASPER BLM-SOUTH BIGHORN MOUNTAINS-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
802 PM MDT WED SEP 12 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES WILL CONTINUE TO
INCREASE ABOVE 15 PERCENT THIS EVENING. THUS...THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 12, 2:20 AM MDT, 7 minutes earlier.

Area forecast discussion, Sep 12, 2:20 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
220 AM MDT WED SEP 12 2007

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
NEXT TROUGH DIGGING SOUTH SOUTHEAST OVER SOUTHERN CANADA...ACROSS
BRITISH COLUMBIA...ALBERTA AND SASKATCHEWAN. DECENT LOW LEVEL
MOISTURE UNDERNEATH IT WITH A FEW SHOWERS OCCURRING. AHEAD OF THE
TROUGH...HOWEVER...ARE LOW DEWPOINTS WHICH WILL BRING VERY LOW
RELATIVE HUMIDITIES TO MUCH OF THE CWA TODAY. THE GRADIENT TIGHTENS
TODAY AS THE TROUGH APPROACHES WITH SOUTHWEST TO WEST WINDS
INCREASING THIS MORNING OVER THE TYPICAL WIND CORRIDORS AS WELL AS
THE MOUNTAINS. EVEN THE WIND RIVER BASIN WILL MIX THE WIND DOWN
TO THE SURFACE THIS AFTERNOON AND EVENING. THE RELATIVE HUMIDITIES
ARE EXPECTED TO BE IN THE 10 TO 15 PERCENT RANGE OVER THE AREA AS
WELL. WILL UPGRADE FIRE WATCH TO A RED FLAG WARNING TODAY. THIS
AREA INCLUDES YELLOWSTONE...ABSAROKA MOUNTAINS...EAST SLOPE OF THE
WIND RIVER MOUNTAINS...WIND RIVER BASIN...GREEN MOUNTAINS AND
CASPER MOUNTAINS...LOWER ELEVATION OF NATRONA COUNTY AND THE
SOUTHERN BIGHORN MOUNTAINS. THE WARNING BEGINS AT 1 PM AND GOES
THROUGH 8 PM. THESE CONDITIONS WILL EXIST OVER PORTIONS WEST OF THE
DIVIDE...THOUGH WILL KEEP THESE AREAS OUT OF THE WARNING DUE TO
NON-CRITICAL FUELS. COLD FRONT WILL MOVE INTO NORTHERN WYOMING
LATE THIS AFTERNOON OR EARLY EVENING. IT THEN MOVES INTO THE CENTRAL
BANKING UP AGAINST THE DIVIDE OVERNIGHT. THIS WILL BRING IN COOLER
TEMPERATURES AND HIGHER HUMIDITIES ALLEVIATING THE FIRE WEATHER
DANGER. THE TROUGH LOOKS TO DIG TO THE EAST OF THE CWA...SO NOT
EXPECTING MUCH IN THE WAY OF DYNAMICS TO MOVE THROUGH. LIMITED
MOISTURE IN THE NORTH TO NORTHEAST FLOW MAY BRING ISOLATED LIGHT UPSLOPE
SHOWERS TO THE ABSAROKAS AND BIGHORNS TONIGHT INTO THURSDAY NIGHT.
AMOUNTS WILL BE LIGHT. TEMPERATURES TODAY WILL BE IN THE 80S EAST
OF THE DIVIDE...WITH 70S AND SOME 80S WEST. THE TEMPERATURES WILL
COOL 15 TO 20 DEGREES BEHIND THE FRONT FOR THURSDAY. THE FRONT
FINALLY MOVES INTO THE SOUTH THURSDAY EVENING. RIDGE QUICKLY
SURGES INTO THE AREA FRIDAY MORNING WITH A WEAK MONSOONAL MOISTURE
PLUME HEADING INTO WESTERN WYOMING. THIS WILL BRING A SLIGHT CHANCE
OF THUNDERSTORMS TO THE WEST. TEMPERATURES ALSO BEGIN TO REBOUND
FRIDAY.

.LONG TERM...SATURDAY THROUGH WEDNESDAY
A HIGH PRESSURE RIDGE WILL BUILD OVER THE WEST AHEAD OF A PACIFIC
LOW PRESSURE TROUGH THAT SHOULD CUT OFF ALONG THE NORTHERN
CALIFORNIA COAST AND SLOWLY MOVE INLAND THROUGH MONDAY. SOUTHWEST
FLOW DEVELOPS BRINGING WARMER TEMPERATURES AND BREEZY CONDITIONS
SATURDAY WITH SOME PACIFIC MOISTURE MOVING INTO THE FAR WEST AND
NORTH SUPPORTING ISOLATED SHOWERS MAINLY IN THE WESTERN AND
NORTHERN MOUNTAINS. TEMPERATURES BECOME MORE SEASONABLE TO ABOVE
NORMAL SUNDAY THROUGH TUESDAY. EXTENDED MODELS DIFFER WITH THE
POSITION OF THE CUT OFF LOW AND THE HIGH PRESSURE RIDGE WHICH
IMPACTS THE AMOUNT OF MOISTURE AVAILABLE ACROSS WESTERN WYOMING
THROUGH THE PERIOD.  THE RETURN OF SOUTHWEST FLOW WITH WEAK SHORT
WAVE TROUGHS AND LIMITED MOISTURE BRINGS A MORE SUMMER LIKE
PATTERN WITH THE THREAT OF ISOLATED THUNDERSTORMS...ESPECIALLY IN
THE WESTERN MOUNTAINS.

&&

.AVIATION...
AVIATION...VFR CONDITIONS TO PREVAIL THROUGH 00Z TODAY. WIND SPEEDS
WILL BE INCREASING AFTER 18Z TODAY AND CONTINUE AT 15 TO 20 MPH
INTO THE EARLY EVENING HOURS. A COLD FRONT WILL MOVE SOUTH INTO
NORTHERN WYOMING EARLY THIS EVENING 00Z - 01Z MOVING SOUTH
THROUGH THE NIGHT BRINGING A WIND SHIFT TO THE NORTH NORTHEAST.
BROKEN LOW CLOUDS WILL MOVE INTO THE NORTH AND EAST BEHIND THE
COLD FRONT WITH DEVELOPING MVFR TO IFR CONDITIONS ACROSS
JOHNSON...PARK AND BIG HORN COUNTIES BETWEEN 01Z AND 06Z SPREADING
INTO NATRONA...FREMONT...WASHAKIE AND HOT SPRINGS COUNTIES BETWEEN
06Z AND 12Z THURSDAY. VFR CONDITIONS WILL CONTINUE WEST OF THE
CONTINENTAL DIVIDE THROUGH 12Z THURSDAY.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER DAY ACROSS PORTIONS OF THE CENTRAL AND
NORTHWEST TODAY.  SOUTHWEST TO WEST WINDS WILL BE ON THE INCREASE
TODAY OVER MUCH OF THE AREA AS A COLD FRONT APPROACHES FROM THE
NORTH. HUMIDITIES WILL BE VERY LOW TODAY MANY LOCATIONS...10 TO 15
PERCENT. A RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON
THROUGH 8 PM THIS EVENING FOR YELLOWSTONE...ABSAROKA
MOUNTAINS...EAST SLOPE OF THE WIND RIVER MOUNTAINS...WIND RIVER
BASIN...GREEN MOUNTAINS AND CASPER MOUNTAINS...LOWER ELEVATION OF
NATRONA COUNTY AND THE SOUTHERN BIGHORN MOUNTAINS. PORTIONS OF THE
WEST AND SOUTH WILL EXPERIENCE THESE CONDITIONS AS WELL EXCEPT THE
FUELS ARE NOT CRITICAL.  THE FRONT WILL MOVE INTO THE NORTH AND
CENTRAL THIS EVENING AND OVERNIGHT BRINGING IN COOLER TEMPERATURES
AND HIGHER HUMIDITIES ALLEVIATING THE CRITICAL FIRE WEATHER
CONDITIONS. THURSDAY WILL REMAIN BREEZY BUT COOLER AND NOT AS DRY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR WYZ140-280-283-285-286-288-289.

&&

SHORT TERM...TWB
LONG TERM...C.BAKER
AVIATION...AR
FIRE WEATHER...TWB
Hazardous weather outlook, Sep 11, 4:00 PM MDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 PM MDT TUE SEP 11 2007

WYZ001>020-022>030-121100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 PM MDT TUE SEP 11 2007

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
PARTS OF CENTRAL AND NORTHWEST WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTHWEST TO WEST WINDS WILL BE ON THE INCREASE WEDNESDAY AHEAD OF
AN APPROACHING COLD FRONT.  FIRE DANGER WILL BE ON THE INCREASE AS
THE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE LOW TO MID
TEENS...POSSIBLY RESULTING IN DANGEROUS FIRE WEATHER BEHAVIOR
WEDNESDAY AFTERNOON AND EVENING WHERE FUELS ARE CONSIDERED
CRITICAL.  A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND
EVENING FOR PARTS OF NORTHWEST AND CENTRAL WYOMING.  A FRONT WILL
MOVE INTO NORTHERN WYOMING LATE WEDNESDAY AFTERNOON...THEN INTO THE
CENTRAL IN THE EVENING HANGING UP AGAINST THE DIVIDE THROUGH
THURSDAY. THE FRONT FINALLY MOVES INTO SOUTHERN WYOMING THURSDAY
EVENING. COOLER TEMPERATURES AND MORE HUMID AIR WILL MOVE IN BEHIND
THE FRONT. THERE IS A CHANCE OF RAIN AND MOUNTAIN SNOW WEDNESDAY
NIGHT INTO THURSDAY NIGHT MAINLY OVER JOHNSON COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.